DOI QR코드

DOI QR Code

ANOTHER PROOF OF CLASSICAL DIXON'S SUMMATION THEOREM FOR THE SERIES 3F2

  • Kim, Insuk (Department of Mathematics Education, Wonkwang University) ;
  • Cho, Myunghyun (Department of Mathematics Education, Wonkwang University)
  • Received : 2019.04.01
  • Accepted : 2019.06.16
  • Published : 2019.09.25

Abstract

In this short research note, we aim to provide a new proof of classical Dixon's summation theorem for the series $_3F_2$ with unit argument. The theorem is obtained by evaluating an infinite integral and making use of classical Gauss's and Kummer's summation theorem for the series $_2F_1$.

Keywords

Dixon's summation theorem;Hypergeometric series;Generalized Hypergeometric Function

Acknowledgement

Supported by : Wonkwang University

References

  1. Bailey, W.N., Products of generalized Hypergeometric Series, Proc. London Math. Soc., (2), 28, 242-254 (1928).
  2. Bailey, W.N., Generalized Hypergeometric Series, Cambridge University Press, Cambridge, (1935).
  3. Berndt, B.C., Ramanujan'sNotebooks, Part-II, Springer-Verlag, New York, (1987).
  4. Prudnikov, A.P., Brychkov, Yu.A. and Marichev, O.I., Integrals and Series, vol. 3: More Special Functions, Gordon and Breach Science Publishers, (1986).
  5. Rainville, E.D., Special Functions, The Macmillan Company, New York, (1960); Reprinted by Chelsea Publishing Company, Bronx, New York, (1971).